Alert archive / California / Wind Advisories in 2006
Wind Advisory 30, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Dec 9, 2006, 2:56 AM PST for Siskiyou County, California. It took effect at Dec 9, 2006, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2006, 2:56 AM PST (10:56 UTC)
- In effect from
- Dec 9, 2006, 1:00 PM PST
- Expired
- Dec 9, 2006, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2618 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 570 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 091056 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 256 AM PST SAT DEC 9 2006 CAZ081-091300- /O.NEW.KMFR.WI.Y.0030.061209T2100Z-061210T0600Z/ /O.EXT.KMFR.WI.Y.0029.000000T0000Z-061209T1300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 256 AM PST SAT DEC 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING... ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM PST EARLY THIS MORNING. THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A ADDITIONAL WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. SOUTHERLY WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH 5 AM THIS MORNING BEFORE DECREASING TO 10 TO 20 MPH. SOUTH TO SOUTHEAST WINDS WILL INCREASE AGAIN THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 45 MPH AND LAST THROUGH THIS EVENING AS ANOTHER LOW PRESSURE SYSTEM MOVES UP THE OREGON COAST. THE STRONGEST WINDS WILL OCCUR NEAR WEED. THESE WINDS WILL DECREASE BY MIDNIGHT TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STAVISH
3 follow-up statements
000 WWUS76 KMFR 091446 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 646 AM PST SAT DEC 9 2006 CAZ081-092300- /O.CON.KMFR.WI.Y.0030.061209T2100Z-061210T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 646 AM PST SAT DEC 9 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 45 MPH AND LAST THROUGH THIS EVENING AS ANOTHER LOW PRESSURE SYSTEM MOVES UP THE OREGON COAST. THE STRONGEST WINDS WILL OCCUR NEAR WEED. THESE WINDS WILL DECREASE BY MIDNIGHT TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MS
000 WWUS76 KMFR 092210 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PST SAT DEC 9 2006 CAZ081-100600- /O.CON.KMFR.WI.Y.0030.000000T0000Z-061210T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 210 PM PST SAT DEC 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH TO SOUTHEAST WINDS WILL INCREASE THIS AFTERNOON TO 20 TO 35 MPH WITH GUSTS TO 45 MPH AND LAST THROUGH THIS EVENING AS ANOTHER LOW PRESSURE SYSTEM MOVES UP THE OREGON COAST. THE STRONGEST WINDS WILL OCCUR NEAR WEED. THESE WINDS WILL DECREASE BY MIDNIGHT TO 10 TO 20 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ 11
000 WWUS76 KMFR 100541 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 941 PM PST SAT DEC 9 2006 CAZ081-100645- /O.EXP.KMFR.WI.Y.0030.000000T0000Z-061210T0600Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 941 PM PST SAT DEC 9 2006 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... WINDS IN THE SHASTA VALLEY ARE EXPECTED TO PERSIST AROUND 20 MPH THROUGH AROUND 1 AM. HOWEVER...ADVISORY CRITERIA WINDS OVER 25 MPH ARE NO LONGER EXPECTED.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Dec 9, 2:40 AM PST, 16 minutes earlier.
Area forecast discussion, Dec 9, 2:40 AM PST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
240 AM PST SAT DEC 9 2006
.DISCUSSION...A WEAK TROUGH MOVING INTO THE PACNW COAST HAS BROUGHT
A WEAK COLD FRONT INTO THE AREA OVERNIGHT. A BAND OF PRECIPITATION
HAS MOVED THROUGH THE WEST SIDE WITH GENERALLY LIGHT TO MODERATE
PRECIPITATION AMOUNTS. RADAR AND SATELLITE IMAGERY INDICATE THAT
PRECIPITATION HAS BECOME SHOWERY FOR AREAS WEST OF THE CASCADES. THE
BAND OF PRECIPITATION ASSOCIATED WITH THE FRONT IS CURRENTLY LOCATED
OVER THE CASCADES EXTENDING EASTWARD INTO KLAMATH COUNTY. AS THE
FRONT CONTINUES TO MOVE EAST OUT THE AREA EARLY THIS MORNING...EXPECT
PRECIPITATION TO BECOME SHOWERY ACROSS THE AREA WITH ACTIVITY
DECREASING AND BECOMING SCATTERED TO WIDELY SCATTERED TOWARDS THE
AFTERNOON PERIOD.
HOWEVER...THE NEXT FRONTAL SYSTEM IS MOVING TOWARDS THE COAST TODAY.
THIS SYSTEM WILL BRING A SURFACE LOW INTO THE SOUTHERN OREGON WATERS
WITH A FRONT MOVING INTO THE COAST AND THEN INLAND DURING THE
EVENING. WINDS WILL PICK UP ALONG THE COAST TO AROUND 20 TO 35 MPH
WITH GUSTS UP TO 45 MPH BY LATE AFTERNOON OR EARLY EVENING...THEN
DECREASING AFTER MIDNIGHT BEHIND THE FRONT. IN ADDITION WINDS ARE
EXPECTED TO INCREASE INLAND OVER THE SHASTA VALLEY LATE IN THE
AFTERNOON THROUGH THE EVENING PERIOD...A WIND ADVISORY HAS BEEN
ISSUED FOR THIS AREA. PRECIPITATION IS EXPECTED TO SPREAD INLAND
FROM LATE AFTERNOON AND EARLY EVENING THROUGH THE OVERNIGHT PERIOD
WITH PRECIPITATION CONTINUING INTO SUNDAY AS A SECOND VORT MAX MOVES
OVER THE AREA. THE GFS AND NAM INDICATE SNOW LEVELS WILL LOWER
BEHIND FRONT DURING THE EVENING AND OVERNIGHT PERIOD FROM AROUND
4000 TO 4500 FEET TO AROUND 3000 TO 3500 FEET BY SUNDAY MORNING.
CONTINUED PRECIPITATION WILL ALLOW PORTIONS OF SISKIYOU COUNTY TO
RECEIVE SEVERAL INCHES OF SNOW OVERNIGHT WITH ADDITIONAL SNOW SUNDAY
MORNING. PORTIONS OF CURRY AND WESTERN JOSEPHINE COUNTY ABOVE 3000
FEET ARE ALSO EXPECTED TO RECEIVE A COUPLE INCHES OF SNOW OVERNIGHT
SATURDAY INTO SUNDAY MORNING. PRECIPITATION IS EXPECTED TO DECREASE
SUNDAY AFTERNOON.
.PREVIOUS EXTENDED DISCUSSION... THERE WILL BE A BRIEF BREAK IN THE
PRECIPITATION SUNDAY NIGHT. MONDAY A WARM FRONT BRINGS A RETURN OF
RAIN WITH SNOW LEVELS 5K TO 6K FT. SNOW LEVELS FALL TO 4K TO 5K FT
AS THE COLD FRONT SLOWLY MOVES THROUGH TUESDAY. THE GFS HAS A WAVE
DEVELOPING ON THE FRONT AND THIS WILL LIKELY BE THE WETTEST OF THE
SYSTEMS OVER MOST OF THE AREA.
WITH A RIDGE BEHIND TUESDAYS FRONT WEDNESDAY SHOULD BRING A CHANCE
OF LIGHT OVERRUNNING SHOWERS BEFORE ANOTHER STRONGER SYSTEM ON
THURSDAY PUSHES IN FROM THE NORTHWEST. YET ANOTHER FRONT EXPECTED
NEXT FRIDAY.
&&
.AVIATION...MAINLY VFR CONDITIONS INLAND TODAY WITH CLOUD BASES
GENERALLY 7-10KFT MSL AND SOME HYR TRRN OBSCN WITH PASSING STORM
SYSTEM. THIS SYSTEM IS PRODUCING STRONG SOUTH FLOW MAINLY OVR MTNS
BUT WINDS WILL DECREASE SIGNIFICANTLY EARLY TODAY. EXCEPTION TO
INLAND VFR WILL BE IN UPSLOPE FLOW AROUND MT. SHASTA EARLY ON TODAY
AS CLOUDS OBSC MORE TRRN THERE AND MVFR CIGS PREVAIL WITH LCL IFR
CONDS IMPVG AFT 18Z. AT THE COAST...AREAS OF MVFR CONDS IMPV AFTER
15Z TODAY. INCREASING COASTAL WINDS WILL BE THE HYR THREAT LATER TDY
WITH DEEPENING LOW PRES OFF THE COAST AFTER 00Z. SOME GUSTS TO 50
MPH PSBL THERE AND OVER ADJACENT INLAND HYR TRRN.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...SNOW ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST SUNDAY FOR
CAZ080-CAZ082.
WIND ADVISORY UNTIL 5 AM PST EARLY THIS MORNING FOR CAZ081.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS
EVENING FOR CAZ081.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM
PST THIS MORNING FOR PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING FROM 4 PM THIS AFTERNOON TO 3 AM PST
WEDNESDAY FOR PZZ350-PZZ356-PZZ370.
GALE WARNING FROM 10 AM THIS MORNING TO 10 AM PST SUNDAY FOR
PZZ356-PZZ370-PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 PM PST THIS
AFTERNOON FOR PZZ350-PZZ356-PZZ370.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM PST THIS AFTERNOON
FOR PZZ350.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST SUNDAY FOR
PZZ350.
HAZARDOUS SEAS WARNING FROM 10 AM THIS MORNING TO 3 AM PST
WEDNESDAY FOR PZZ376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
MORNING FOR PZZ376.
CC/MSHazardous weather outlook, Dec 8, 1:28 PM PST, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 128 PM PST FRI DEC 8 2006 CAZ082-091400- SOUTH CENTRAL SISKIYOU COUNTY- 128 PM PST FRI DEC 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A low pressure system off the coast and an approaching cold front will bring snow to the Mt. Shasta area tonight. Please refer to the winter weather message for additional information. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-091400- CENTRAL SISKIYOU COUNTY- 128 PM PST FRI DEC 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY A LOW PRESSURE CENTER WILL MOVE TOWARD THE COAST THIS AFTERNOON. WINDS WILL INCREASE AHEAD OF THE TRAILING COLD FRONT. FOR MORE INFORMATION SEE THE WIND ADVISORY MESSAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LS
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:32 AM PST | Snow Advisory | MFR | Siskiyou | 30 hr |
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.